Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Surgically induced menopause
    avatar
    An_245607 posted:
    I had my oophorectomy in 2006 at the age of 41. I was immediately placed on HRT which I have maintained until March 23, 2012. During my HRT I experienced weight gain, osteopenia and adult acne. It has been 9 weeks since I have had any hormone and I am miserable a lot of the time. My OB/GYN explained that my menopause may be a bit more severe than that of a natural progressive menopause; I did not expect this! I am constantly flaring up with hot flashes/flushes combo which not only raises my body temperature to UNBEARABLE it also causes my face, neck, chest, arms and legs to turn bad sunburn red , causes insomnia,drenches me in sweat, makes me sick to my stomach and chilled too. How long will these severe symptoms last? I have met with my physician but he told me he could not predict how long this would last. If any of you have went through this and can offer some sage advice I would greatly like to hear from you.
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear An_245607,
    Unfortunately, your physician is correct in that the duration of symptoms is unpredictable. A couple of suggestions: have you tried any over the counter remedies? Things like black cohosh (like Remifemin) and soy/or isoflavone supplements (like Icool) can help with symptoms. Another option is to go back onto some HRT, perhaps at a lower dose, to see if you can alleviate some of the symptoms. I always discourage folks from going off of HRT altogether in the warmer months; so if you do want to go off of HRT altogether, why not continue some for the summer, and then try again in October or November?
    Hope you feel better soon,
    Good luck,
    Mary Jane
     
    avatar
    iris4me responded:
    Holy cow didn't they wean you off your hormones?


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website